Have you ever noticed that a couple of hours after taking your B complex or multi-vitamin your urine turns bright yellow?
1. You are taking a B complex that has “riboflavin” listed as the type of vitamin B-2;
2. Your product provides more than 5 mg of riboflavin per tablet/capsule.
Since it is a water-soluble nutrient, whatever excess your body does not use gets dumped into the urine with water-soluble wastes. Riboflavin naturally contains brightly-coloured pigments (no colour has been added by the manufacturer), so that’s the reason for the fluorescent-looking urine.
However, if you are taking an active form B complex that includes riboflavin in its active (body-ready) state, riboflavin-5-phosphate, then your urine may not turn bright yellow. This form of riboflavin is actually the more desirable form as it saves the body the steps needed to convert riboflavin to active B-2.
Caution: Do not confuse bright yellow with dark yellow—while bright yellow as described is benign, dark yellow urine may be associated with dehydration, or a serious liver or kidney problem. If the colour of your urine changes, especially if there is an odour to it and of course, if you experience pain while voiding, or if see any blood, please see your doctor.